Alert archive / New York / Heat Advisories in 2013
Heat Advisory 2, NWS Buffalo, NY
NWS Buffalo, NY issued this heat advisory at Jul 18, 2013, 10:30 AM EDT for 10 counties in New York. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2013, 10:30 AM EDT (14:30 UTC)
- Expired
- Jul 18, 2013, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3057 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
958 WWUS71 KBUF 181430 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1030 AM EDT THU JUL 18 2013 NYZ001>006-010-011-013-014-182230- /O.NEW.KBUF.HT.Y.0002.130718T1430Z-130719T0000Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA 1030 AM EDT THU JUL 18 2013 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...NIAGARA FRONTIER...GENESEE VALLEY...NORTHERN FINGER LAKES AND COUNTIES SOUTHEAST OF LAKE ONTARIO. MAINLY INLAND AWAY FROM THE LAKESHORES. * TIMING...THROUGH EARLY THIS EVENING. * HEAT INDEX VALUES...AS HIGH AS 100 TO 104. * IMPACTS...IF PROPER PRECAUTIONS ARE NOT TAKEN...HEAT EXHAUSTION OR OTHER HEAT RELATED SYMPTOMS COULD DEVELOP IN THOSE EXPOSED TO THE HOT AND HUMID CONDITIONS...WITH THE VERY YOUNG AND ELDERLY MOST AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ REYNOLDS/JJR
2 follow-up statements
125 WWUS71 KBUF 181737 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 137 PM EDT THU JUL 18 2013 NYZ001>006-010-011-013-014-190000- /O.CON.KBUF.HT.Y.0002.000000T0000Z-130719T0000Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA 137 PM EDT THU JUL 18 2013 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...NIAGARA FRONTIER...GENESEE VALLEY...NORTHERN FINGER LAKES AND COUNTIES SOUTHEAST OF LAKE ONTARIO. MAINLY INLAND AWAY FROM THE LAKESHORES. * TIMING...THROUGH EARLY THIS EVENING. * HEAT INDEX VALUES...AS HIGH AS 100 TO 104. * IMPACTS...IF PROPER PRECAUTIONS ARE NOT TAKEN...HEAT EXHAUSTION OR OTHER HEAT RELATED SYMPTOMS COULD DEVELOP IN THOSE EXPOSED TO THE HOT AND HUMID CONDITIONS...WITH THE VERY YOUNG AND ELDERLY MOST AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ REYNOLDS/JJR
373 WWUS71 KBUF 190003 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 803 PM EDT THU JUL 18 2013 NYZ001>006-010-011-013-014-190115- /O.EXP.KBUF.HT.Y.0002.000000T0000Z-130719T0000Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA 803 PM EDT THU JUL 18 2013 ...HEAT ADVISORY HAS EXPIRED... WHILE HEAT INDEX VALUES WILL REMAIN IN THE LOW TO MID 90S ACROSS PARTS OF THE REGION THROUGH 9 PM...THE DANGEROUSLY HIGH APPARENT TEMPERATURES WILL CONTINUE TO LOWER TO LESS STRESSFUL LEVELS DURING THE COURSE OF THIS EVENING. $$ RSH
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Jul 18, 7:40 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 18, 7:40 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 740 AM EDT THU JUL 18 2013 .SYNOPSIS... BROAD HIGH PRESSURE CENTERED OVER TENNESSEE VALLEY WILL MAINTAIN HOT AND HUMID CONDITIONS TODAY AND FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BLOSSOM IN THE AFTERNOON HEATING BOTH DAYS...WITH AN ISOLATED STORM PRODUCING GUSTY WINDS. AN APPROACHING COLD FRONT WILL CONTINUE AND BRING A GREATER RISK OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY...WITH MORE COMFORTABLE CONDITIONS FOLLOWING BEHIND THE FRONT FOR SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... ANOTHER VERY WARM AND MUGGY START TO THE DAY TODAY WITH MANY TEMPERATURES ACROSS THE REGION STILL IN THE 70S...AND IN SEVERAL LOCATIONS MID/UPPER 70S. SURFACE ANALYSIS DISPLAYS A BROAD AREA OF HIGH PRESSURE CENTERED OVER THE TENNESSEE VALLEY THIS MORNING. EARLY MORNING VISIBLE SATELLITE IMAGERY DISPLAYS SOME VALLEY FOG THROUGH THE SOUTHERN TIER. ALSO SOME CU IS BLOSSOMING WITH THE EARLY MORNING SUN AND A SPOT SHOWER IS POSSIBLE ACROSS THE WESTERN END OF LAKE ONTARIO AND ITS SHORELINE. WITH DAYTIME MIXING EXPECT THESE SHOWERS TO DISSIPATE MID MORNING. FOR LATER TODAY THERE WILL BE TWO CONCERNS...FIRST THE HEAT AND SECOND THUNDERSTORMS...WITH SOME POSSIBLY GUSTY WIND FROM THESE STORMS. FOR THE HEAT...THE CENTER OF 598 DM RIDGE WILL BEGIN TO SHIFT SOUTHEASTWARD AND WEAKEN AS WESTERLIES ACROSS NORTHERN CANADA BEGIN TO DROP SOUTHWARD. TEMPERATURES AT 850 HPA WILL ALSO DROP A DEGREE OR TWO WITH +18 TO +19C FOUND ACROSS THE CWA TODAY INSTEAD OF THE +20C THAT WAS FOUND OVER MUCH OF THE REGION YESTERDAY. THIS SHOULD ALLOW TEMPERATURES TODAY TO BE ABOUT A DEGREE OR SO COOLER...BUT STILL VERY WARM AND WELL ABOVE MID SUMMER NORMALS. HIGHS TODAY WILL BE IN THE MID TO UPPER 80S WITH A FEW 90F READINGS ACROSS THE NORTHERN NIAGARA FRONTIER...GENESEE VALLEY AND NORTHERN FINGER LAKES REGION. DEW POINTS WILL RUN SIMILAR WITH NO CHANGE IN THE AIRMASS...BUT THE SLIGHTLY COOLER AIR TEMPERATURES WILL LIKELY MAINTAIN APPARENT TEMPERATURES JUST BELOW 100F AND WILL NOT HOIST A HEAT ADVISORY FOR TODAY. FOR THE THUNDERSTORMS...LIKE YESTERDAY WE WILL HAVE ABUNDANT SB CAPE WITH 2000 TO 3000 J/KG FOUND ACROSS THE REGION...HIGHEST NEAR THE GENESEE VALLEY. WE SHOULD EASILY REACH CONVECTIVE TEMPERATURES TO ALLOW THUNDERSTORMS TO BLOSSOM UPWARDS. ALOFT THERE WILL BE LITTLE FORCING SO AGAIN LAKE BREEZE...AND LAKE BREEZE CONVERGENT BOUNDARIES WILL SERVE AS A FOCUS FOR CONVECTION TODAY. WILL HAVE SCATTERED SHOWERS AND THUNDERSTORMS TODAY...WITH THE LIKELIEST AREAS ACROSS THE NORTHERN NIAGARA FRONTIER AND TOWARDS THE GENESEE VALLEY AND FINGER LAKES REGION. ALSO A FEW STORMS WILL FORM ACROSS THE SOUTHERN TIER AS THE LAKE ERIE BREEZE EXPANDS OUTWARDS. ALOFT WITH THE SURFACE HIGH PRESSURE SLIDING SOUTHEASTWARD WE WILL START TO SEE SOME MID LEVEL HEIGHT FALLS...AND WITH THE SLIGHT COOLING ALOFT SOME BETTER LAPSE RATES AND A SLIGHT LOWERING OF THE FREEZING LEVEL. WITH THE WESTERLIES DROPPING SOUTHWARD SOME...0-6KM WIND SHEAR WILL INCREASE TOWARDS 35 KNOTS...SUCH THAT SOME STRONGER UPDRAFTS COULD BE SUPPORTED TODAY. THIS SUPPORT ALOFT COMBINED WITH THE HIGH SB CAPES THIS AFTERNOON WILL POSE THE POSSIBILITY OF AN ISOLATED STRONG TO SEVERE THUNDERSTORM. GIVEN THE WARM AIRMASS...AND LACK OF DRIER AIR IN THE LOWER LEVELS THE GREATEST THREAT FROM THESE STRONG TO SEVERE STORMS THIS AFTERNOON WILL BE GUSTY WINDS...AND TO A LESSER EXTENT SMALL HAIL. WILL MENTION GUSTY WINDS IN THE ZONES FOR STORMS ALONG THE NORTHERN NIAGARA FRONTIER WHERE THE LAKE ERIE BREEZE AND LAKE ONTARIO BREEZE MEET AND THEN OVER INTO THE GENESEE VALLEY AND CENTRAL NEW YORK. WITH PWATS ALSO +1 TO +2SD ABOVE NORMAL THERE WILL BE A FEW DOWNPOURS FROM STORMS TODAY...THOUGH WITH THE SLIGHTLY STRONGER WIND FLOW FEEL THUNDERSTORMS SHOULD MOVE ENOUGH TO LIMIT THE FLASH FLOODING CONCERNS...THOUGH ANY TRAINING OF STORMS WILL YIELD HYDRO CONCERNS. OTHERWISE TODAY WILL FEATURE A PARTLY CLOUDY SKY WITH A LIGHT SOUTHWESTERLY WIND. FOR TONIGHT EXPECT SHOWERS AND THUNDERSTORMS TO WEAKEN WITH THE LOSS OF DAYTIME HEATING. ACTIVITY WILL LIKELY LINGER LONGEST THROUGH THE GENESEE VALLEY WHERE THE GREATEST INSTABILITY WILL REMAIN THROUGH THE EVENING HOURS. ANOTHER VERY WARM AND MUGGY NIGHT IS EXPECTED WITH OVERNIGHT LOWS SIMILAR AS PAST NIGHTS WITH LOWS IN THE 70S. WITH THE PRESSURE GRADIENT SLIGHTLY STRONGER TONIGHT A SOUTHWEST WIND SHOULD MAINTAIN ENOUGH MIXING TO LIMIT THE LOW STRATUS OFF THE LAKES...THOUGH SOME PATCHES OF FOG ARE STILL POSSIBLE IN THE VALLEYS OF THE SOUTHERN TIER. LATER IN THE NIGHT A WARM FRONT WILL BRUSH BY SOUTHERN CANADA AHEAD OF A SURFACE LOW THAT WILL BE ADVANCING TOWARDS JAMES BAY. AS THIS WARM FRONT LIFTS NORTHWARD A FEW OVERNIGHT SHOWERS AND THUNDERSTORMS WILL CROSS SOUTHERN ONTARIO...AND POSSIBLY SNEAK ACROSS THE BORDER INTO THE NORTH COUNTRY. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... BIG CHANGES ARE ON THE WAY AS A POTENT UPPER LEVEL TROUGH DROPPING OUT OF THE HIGH ARCTIC WILL DIP INTO EASTERN CANADA WHILE PUSHING A STRONG COLD FRONT ACROSS THE NORTHEASTERN U.S. SATURDAY NIGHT. IN THE MEANTIME HOWEVER...LOOK FOR ONE MORE DAY OF INTENSE HEAT AND HUMIDITY ON FRIDAY AS THE REGION WILL REMAIN UNDER THE INFLUENCE OF UPPER LEVEL RIDGING ALOFT ALONG WITH AN AMPLE SUPPLY OF MOIST TROPICAL AIR COURTESY OF RETURN FLOW AROUND THE SUBTROPICAL HIGH DOMINATING THE WESTERN ATLANTIC. TEMPERATURES WILL ONCE AGAIN CLIMB IN THE UPPER 80S TO MID 90S...WITH THE COOLEST AREAS /RELATIVELY SPEAKING/ DOWNSTREAM OF THE LAKES COURTESY OF STRENGTHENING SOUTHWESTERLY FLOW AHEAD OF THE APPROACHING FRONT. IN FACT WITH THE TIGHTENING HEIGHT GRADIENT/INCREASING WINDS ALOFT AND A WELL MIXED BOUNDARY LAYER...GUSTS OF 25 TO 35 MPH WILL BE POSSIBLE ACROSS MUCH OF THE FORECAST AREA AND PARTICULARLY DOWNWIND OF LAKE ERIE. THESE DOWNSLOPING SOUTHWESTERLY WINDS WILL HELP PUSH TEMPERATURES ACROSS THE GENESEE VALLEY AND FINGER LAKES INTO THE LOW TO MID 90S AND WITH DEWPOINTS IN THE 70S HEAT INDICES COULD CLIMB OVER 100 FROM THE ROCHESTER METRO AREA AND EAST...POTENTIALLY WARRANTING A HEAT ADVISORY. WITH THE WARM AND MOIST AIR STILL IN PLACE...THE POSSIBILITY FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN EXIST FRIDAY AFTERNOON AWAY FROM AREAS DOWNWIND OF THE LAKES AND THEIR ASSOCIATED RAIN SHADOWS. EVEN AWAY FROM THESE AREAS THOUGH DOWNSLOPING WILL LIKELY HAMPER WIDESPREAD CONVECTIVE DEVELOPMENT. THE BEST SHOT AT WIDESPREAD CONVECTIVE ACTIVITY ACROSS THE REGION WILL HOLD OFF UNTIL FRIDAY NIGHT WITH THE ARRIVAL OF THE PRE-FRONTAL TROUGH. MODEL GUIDANCE SUITE CONTINUES TO BE IN REASONABLY GOOD AGREEMENT IN PUSHING THIS TROUGH AND ASSOCIATED SHOWERS/THUNDERSTORMS ACROSS WESTERN AND NORTH/CENTRAL NEW YORK FRIDAY NIGHT INTO EARLY SATURDAY MORNING...HOWEVER THE SEVERE THREAT REMAINS UNCERTAIN AS THE TROUGH WILL BE CROSSING THE FORECAST AREA IN THE MIDDLE OF THE NIGHT...DURING WHAT IS TYPICALLY THE MOST STABLE TIME OF DAY. IN ADDITION...THE STRONGEST SYNOPTIC LIFT WILL BE DISPLACED WELL TO OUR NORTHEAST ACROSS SE ONTARIO/SRN QUEBEC UNDERNEATH THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET. THAT SAID...WITH GFS MODEL PROGGED MUCAPES OF AROUND 800 J/KG...ON THE LOWER END COMPARED TO SOME OF THE OTHER MODELS...AND A 40KT LOW/MID-LEVEL JET TO CONTEND WITH...CANNOT RULE OUT THE POTENTIAL FOR STRONG TO MARGINALLY SEVERE WIND GUSTS WITH STRONGER THUNDERSTORMS...SHOULD THEY SURVIVE LONG ENOUGH TO MAKE IT INTO THE AREA. IN ADDITION...HAVE ADDED ENHANCED WORDING FOR HEAVY RAIN FRIDAY NIGHT AS PWATS AHEAD OF THE FRONT WILL BE PUSHING 2 INCHES. THE MAIN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH SOUTH/EAST OF THE FORECAST AREA ON SATURDAY MORNING...HOWEVER THE ACTUAL COLD FRONT WILL TRAIL THE PRE-FRONTAL TROUGH BY NEARLY 24 HOURS. AS SUCH...THERE WILL BE A LINGERING CHANCE OF SHOWERS AND THUNDERSTORMS ONCE AGAIN SATURDAY AFTERNOON. ALTHOUGH THE LONG-AWAITED COOLER AIR WILL STILL BE MAINLY FOUND TO OUR NORTH IN ONTARIO...THE WARMEST AIR WILL HAVE PUSHED OFF TO THE EAST RESULTING IN A NOMINALLY COOLER...ALBEIT STILL HUMID DAY SATURDAY WITH HIGHS IN THE LOW TO MID 80S. THE COLD FRONT WILL FINALLY CROSS THE REGION SATURDAY EVENING...BRINGING WITH IT MUCH COOLER AND DRIER AIR WITH TEMPERATURES DROPPING INTO THE LOWER 60S NEAR THE LAKES WITH UPPER 50S ACROSS HIGHER TERRAIN INLAND. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... IN THE WAKE OF THE COLD FRONTAL PASSAGE SATURDAY NIGHT...HIGH PRESSURE WILL BUILD INTO THE UPPER LAKES ON SUNDAY WITH A RETURN TO SOME SUNSHINE AND TEMPERATURES AT OR SLIGHTLY BELOW AVERAGE ALONG WITH LOW HUMIDITY. HIGH PRESSURE WILL DRIFT OFF THE NEW ENGLAND COAST EARLY NEXT WEEK WITH SOUTHERLY RETURN FLOW INCREASING. THIS WILL QUICKLY BRING TEMPERATURES BACK TO A LITTLE ABOVE AVERAGE BY TUESDAY AND WEDNESDAY. MODEL GUIDANCE IS A LITTLE MORE AGGRESSIVE TODAY IN BRINGING MOISTURE BACK NORTH INTO THE AREA...EVEN AS EARLY AS MONDAY AFTERNOON ACROSS THE FINGER LAKES INTO EASTERN NY. NOT READY TO BUY THIS FAST SOLUTION JUST YET...BUT WILL INTRODUCE A LOW CHANCE FOR TUESDAY AND WEDNESDAY AS MOISTURE RETURN INCREASES AND THE NEXT WEAK TROUGH APPROACHES THE GREAT LAKES. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... MAINLY VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION AT 12Z THIS EARLY MORNING. A FEW PATCHES OF CLOUDS AND MVFR VSBYS ARE FOUND NEAR THE KIAG TERMINAL...AND A MORE WIDESPREAD VALLEY FOG THROUGH THE SOUTHERN TIER. THESE SHOULD MIX OUT TO VFR BY MID MORNING SUCH THAT VFR IS FOUND ACROSS THE REGION. LATER TODAY WE SHOULD SEE ADDITIONAL SHOWERS AND THUNDERSTORMS BLOSSOM IN THE PEAK OF THE DAYTIME HEAT...AND REMAIN INTO THE EARLY EVENING HOURS. LOCAL LAKE BREEZE BOUNDARIES AND CONVERGENT ZONES WILL SERVE AS A FOCUS FOR THIS ACTIVITY AND FOR NOW WILL CONTINUE WITH THE VCSH IN THE TAFS AS ACTIVITY...LIKE YESTERDAY...IS EXPECTED TO BE SCATTERED. THIS ACTIVITY WILL DIMINISH IN THE EARLY EVENING SUCH THAT MUCH OF THE AREA WILL BE DRY WITH VFR FLIGHT CONDITIONS. WITH THE AIRMASS REMAINING MUGGY SOME BRIEF DROPS IN VSBYS TO MVFR ARE POSSIBLE...ESPECIALLY IN THE SOUTHERN TIER. WINDS WILL WEAKEN THROUGH THE FIRST HALF OF THE NIGHT AS WELL. LATER OVERNIGHT WINDS MAY UPTICK A FEW KNOTS AS THE PRESSURE GRADIENT INCREASES SOME WITH A SURFACE TROUGH AHEAD OF A COLD FRONT DROPS INTO THE UPPER GREAT LAKES. OUTLOOK... FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS. FRIDAY NIGHT AND SATURDAY...A PERIOD OF SHOWERS AND THUNDERSTORMS IS LIKELY ALONG WITH ASSOCIATED IFR/MVFR...OTHERWISE MAINLY VFR. SUNDAY AND MONDAY...VFR. && .MARINE... HIGH PRESSURE CENTERED OVER THE TENNESSEE VALLEY WILL MAINTAIN A LIGHT SOUTHWESTERLY FLOW ACROSS THE LAKES AND RIVERS TODAY WITH WAVES ON THE LAKES GENERALLY IN THE ONE TO TWO FOOT RANGE. LATER TONIGHT AND THROUGH THE DAY FRIDAY THESE SOUTHWEST WINDS WILL INCREASE SUCH THAT WAVES WILL LIKELY REACH SCA LEVELS ON LAKE ERIE FRIDAY...AND LATER IN THE DAY AND NIGHT ON MUCH OF LAKE ONTARIO. A COLD FRONT WILL SAG ACROSS THE LAKES LATE FRIDAY AND EARLY SATURDAY AND EFFECTIVELY WEAKEN AND VEER THESE WINDS TO MORE OF A WEST TO NORTHWESTERLY FLOW. THIS WILL ALLOW WAVES TO RELAX BELOW SMALL CRAFT LEVELS SATURDAY MORNING. ANOTHER PERIOD OF WAVES AVERAGING ONE TO TWO FOOT WILL BEGIN THROUGH THE REMAINDER OF THE WEEKEND AND INTO NEXT WEEK. && .CLIMATE... HOT AND HUMID WEATHER WILL CONTINUE THROUGH FRIDAY...BUT TEMPERATURES WILL NOT BE EXTREME OR RECORD BREAKING. RECORD HIGH TEMPERATURES EACH DAY THIS WEEK ARE LIKELY OUT OF REACH FOR BUFFALO AND ROCHESTER. RECORD WARM LOW TEMPERATURES ARE MOSTLY IN THE MID 70S...AND A FEW NIGHTS MIGHT GET CLOSE TO THOSE RECORDS. WATERTOWN HAS A LITTLE BETTER CHANCE AT BREAKING A FEW RECORDS THIS WEEK...BUT THIS IS PRIMARILY DUE TO THE MUCH SHORTER PERIOD OF RECORD THERE...GOING BACK 65 YEARS TO MAY OF 1949. RECORDS AT BUFFALO AND ROCHESTER BOTH GO BACK 143 YEARS TO 1871. HERE ARE THE RECORDS FOR THE REMAINDER OF THE WORK WEEK. BUFFALO.. DATE RECORD HIGH RECORD WARM LOW THU 7/18 94 76 FRI 7/19 92 75 ROCHESTER... DATE RECORD HIGH RECORD WARM LOW THU 7/18 97 76 FRI 7/19 95 75 WATERTOWN... DATE RECORD HIGH RECORD WARM LOW THU 7/18 97 72 FRI 7/19 92 72 && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...THOMAS NEAR TERM...THOMAS SHORT TERM...WOOD LONG TERM...HITCHCOCK/WOOD AVIATION...THOMAS MARINE...THOMAS CLIMATE...HITCHCOCK/JJR
Hazardous weather outlook, Jul 18, 5:18 AM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 518 AM EDT THU JUL 18 2013 NYZ002>006-014-190930- ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-ONTARIO- 518 AM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH HEAT AND HUMIDITY LEVELS WILL COMBINE TO PRODUCE STRESSFUL HEAT INDEX VALUES IN THE UPPER 90S...AND POSSIBLY AS HIGH AS 105 THURSDAY AND FRIDAY AT LOWER ELEVATIONS AWAY FROM THE LAKE SHORES. A STRONG COLD FRONT WILL CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-007-008-010>013-019>021-085-190930- NIAGARA-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 518 AM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN THE MID 90S THURSDAY AND FRIDAY AT LOWER ELEVATIONS AWAY FROM THE LAKE SHORES. A STRONG COLD FRONT WILL CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>044-062>065-190930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 518 AM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT WILL CROSS THE LOWER LAKES FRIDAY NIGHT INTO SATURDAY MORNING WHICH MAY BRING A FEW STRONG TO SEVERE THUNDERSTORMS WITH STRONG WINDS ALONG WITH LOCALLY HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ045-SLZ022-024-190930- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 518 AM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT WILL CROSS THE LOWER LAKES FRIDAY NIGHT INTO SATURDAY MORNING WHICH MAY BRING A FEW STRONG TO SEVERE THUNDERSTORMS WITH STRONG WINDS ALONG WITH LOCALLY HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:30 PM EDT | Special Weather Statement | BUF | Wayne | 60 min |
| Jul 18, 12:43 PM EDT | Special Weather Statement | BUF | Ontario | 62 min |
| Jul 18, 2:05 PM EDT | Special Weather Statement | BUF | Monroe, Wayne | 55 min |
| Jul 18, 2:19 PM EDT | Areal Flood Advisory | BUF | Wayne | 3 hr |
| Jul 18, 2:26 PM EDT | Special Weather Statement | BUF | Allegany | 64 min |
| Jul 18, 2:28 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Jul 18, 3:13 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jul 18, 4:23 PM EDT | Special Weather Statement | BUF | Jefferson | 67 min |
| Jul 18, 4:39 PM EDT | Small Craft Advisory | BUF | 47 hr |
Nearby
Heat Advisories in New York, 2013Every heat advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.